Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 9, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Aug 24, 2022, 9:10 AM CDT for Austin County, Colorado County, Texas. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2022, 9:10 AM CDT (14:10 UTC)
- Expired
- Aug 24, 2022, 10:31 AM CDT
- In force
- 81 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Austin County, TX, Colorado County, TX
The radar
The Houston radar (KHGX), 133 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 2.2 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1175 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
446
WGUS54 KHGX 241410
FFWHGX
TXC015-089-241615-
/O.NEW.KHGX.FF.W.0009.220824T1410Z-220824T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Houston/Galveston TX
910 AM CDT Wed Aug 24 2022
The National Weather Service in League City has issued a
* Flash Flood Warning for...
South Central Austin County in southeastern Texas...
Northeastern Colorado County in southeastern Texas...
* Until 1115 AM CDT.
* At 910 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 8 inches of rain
have fallen. Additional rainfall amounts of 2 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas. Ponding on
roadways likely.
* Some locations that will experience flash flooding include...
Columbus. Portions of the I-10 corridor around Columbus.
This includes the following Low Water Crossings...
Sealy Kulow Road at San Bernard River and Farm to Market 949 at
Church Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 2979 9625 2969 9619 2964 9623 2964 9642
2963 9652 2967 9663 2975 9665 2979 9660
2981 9651
FLASH FLOOD...RADAR INDICATED
$$
BB1 follow-up statement
196
WGUS74 KHGX 241531
FFSHGX
Flash Flood Statement
National Weather Service Houston/Galveston TX
1031 AM CDT Wed Aug 24 2022
TXC015-089-241541-
/O.CAN.KHGX.FF.W.0009.000000T0000Z-220824T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Austin TX-Colorado TX-
1031 AM CDT Wed Aug 24 2022
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTH CENTRAL AUSTIN AND
NORTHEASTERN COLORADO COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 2979 9625 2969 9619 2964 9623 2964 9642
2963 9652 2967 9663 2975 9665 2979 9660
2981 9651
$$
BBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 3:27 AM CDT, 5 hours 43 minutes earlier.
Area forecast discussion, Aug 24, 3:27 AM CDT, 5 hours 43 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 327 AM CDT Wed Aug 24 2022 ...New SHORT TERM, LONG TERM, AVIATION, MARINE... .SHORT TERM... (Today and Tomorrow Night) Issued at 236 AM CDT Wed Aug 24 2022 Weak/diffuse frontal boundary should be situated across the northern 1/3 of the CWA today. Deep Gulf moisture with PW's in the 2.2-2.5" range will be pooling along and south of this feature. Combined with heating and subtle impulses embedded in the flow aloft, this should bring good chances for shra/tstms across parts of the region today...particularly south of a Livingston-Columbus line. Steering flow is very weak. In addition, potential is there for some training with disturbances generally riding parallel to the frontal boundary. Will need to keep a close eye on things...as efficient rain rates are anticipated given the moisture profile. It looks like one of those days where a swath of 0.5-1.0" accumulations will be the norm across southern parts described above, but with some very localized 2-5" mixed in if and where any clustering/training occurs. Grounds should be able to handle a good amount of precip...just not the 2- 3"+/hr rates which would cause some street flooding. Will handle this potential by adding the mention of locally heavy rainfall into the fcst/grids for now. Looking for rains to mostly taper off toward evening, followed by some regeneration later tonight closer to the coast. Parameters for Thurs look about the same as today, but llvl boundary will probably set up a touch further south...so axis of better rain chances should follow (maybe I-10 to the coast assuming no significant mesoscale disruptions in the meantime). 47 && .LONG TERM... (Friday through Tuesday) Issued at 236 AM CDT Wed Aug 24 2022 Spoiler: Wet weather persists through the long term. A weak upper level low will be hanging around the northwest Gulf Friday through Tuesday which combined with PWATs near 2 inches will lead to continued chance of precipitation. Generally the best chance for showers and thunderstorms will be during the morning through late afternoon hours with coverage shrinking during the overnight periods. Through the start of next week, the best chance for precipitation will be along and south of I-10, but exactly where the storms develop will be driven by mesoscale features (sea breeze, out flows, etc.) that can't be predicted this far out. On average, expect up to 1 to 2 inches of rain through Monday with the chance for locally higher or lower amounts. There may be a pattern change as we get towards the end of the long term as a slow boundary moves in from the north. Exact timing on this is uncertain, but should happen Wednesday or Thursday - and it would continue the wet weather we have been in for the last week or so. Temperatures through the long term will be quite stable with afternoon highs in the low 90s and overnight lows in the mid to upper 70s. Fowler && .AVIATION... (12Z TAF Issuance) Issued at 236 AM CDT Wed Aug 24 2022 See short term for general fcst reasoning. Shra/tstm chances should be on the high side for terminals CXO southward today. VFR conditions will generally prevail outside of the stronger cells/rainfall. Reduced visibilities and MVFR cigs in/near any stronger cells. 47 && .MARINE... Issued at 236 AM CDT Wed Aug 24 2022 Moderate onshore flow of around 10 knots with wave heights between 2 and 3 feet will persist through the weekend. The flow may increase to near 15 knots during the overnight periods, so small craft may need to exercise caution. Scattered showers and thunderstorms will persist into next week with locally gusty winds and higher seas will occur near stronger storms. Fowler && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 92 75 93 75 / 40 20 30 20 Houston (IAH) 89 76 91 75 / 70 40 60 40 Galveston (GLS) 90 80 91 80 / 70 60 60 50 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && SHORT TERM...47 LONG TERM....Fowler AVIATION...47 MARINE...Fowler
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 6:21 AM CDT | Areal Flood Advisory | HGX | Austin, Colorado | 114 min |
| Aug 24, 7:18 AM CDT | Areal Flood Warning | HGX | Austin, Colorado | 7 min |
| Aug 24, 7:25 AM CDT | Flash Flood Warning | HGX | Austin, Colorado | 110 min |
| Aug 24, 10:26 AM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Matagorda, Wharton | 94 min |
| Aug 24, 10:49 AM CDT | Flash Flood Warning | HGX | Brazoria, Fort Bend | 30 min |
| Aug 24, 1:16 PM CDT | Special Weather Statement | HGX | Liberty | 59 min |
| Aug 24, 2:20 PM CDT | Areal Flood Advisory | HGX | Harris, Montgomery | 55 min |
| Aug 24, 3:42 PM CDT | Areal Flood Advisory | HGX | Harris, Montgomery, Waller | 2 hr |
| Aug 24, 5:08 PM CDT | Areal Flood Advisory | HGX | Austin, Colorado | 112 min |
| Aug 24, 5:25 PM CDT | Flash Flood Warning | HGX | Colorado | 117 min |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.